Digestive Disorders / Gastroenterology Expert Forum
NSAIDS and Upset Stomach
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

NSAIDS and Upset Stomach

Hello,  I have a quick question.  I was taking NSAIDS (Daypro 600 MG/2 Times a Day) regularly for a little over two months for a Carpal Tunnel Wrist condition.  While taking this medication I had little if any stomach problems at all.  About 1 to 2 weeks after stopping the med I began to develop nausea and loss of appetite.  The nausea would come and go but the loss of appetite was for the most part constant.  This lasted for about 2 weeks.  I went to see my doctor who ordered some blood work which all came back normal.  It has been about a month and a half since that visit to the doctor.  The symptoms have improved but have not completely subsided.  Sometimes I
Related Discussions
Avatar_n_tn
Dear Greg,
Momsteroidal anti-imflammatory agents can cause inflammation of the stomach and also ulcer disease of stomach and rarely duodenum.  Abdominal pain is a frequent presentation.  The pain can be affected by eating.  A f;uctuating appetite and abdominal discomfort are nomnspecific complaints.  These symptoms may be related to inlammation although motility causes should also be considered.  If you are troubled by symptoms, then your physician could provide a diagnosis by endoscopy amd/or motility studies.

This information is presented for educational purposes.  Ask specific questions to your personal physician.

HFHSM.D._gastro-rf
9 Comments
Blank
Avatar_n_tn
Doc,

  Are "Motility Causes" associated with motion like motion sickness?  Thanks!

Greg
Blank
Avatar_n_tn
Dear Greg,
Motion sickness is a sensation of nausea and dizzyness that i soften related to position or motion.  Gastrointestinal dysmotility is a reduction in movement of food and secretions from mouth to anus.

HFHSM.D._gastro-RF
Blank
Avatar_n_tn
I HAVE DISCOVERED THAT I HAVE BEEN DIANGISED WITH PANCREATITIS.
I HAVE BEEN HAVING THIS  FOR ALMOST 5 YEARS. AND IT JUST KEEPS GETTING WORSE I HAVE LOST ABOUT 24 POUNDS AND IM ALWAYS WEAK AND SICK. I TRY MY BEST TO STAY AWAY FROM FATTY FOODS. MY DOCTORS DOESNT REALLY KNOW WHAT TO DO! IS THERE A CURE FOR IT OR A MEDICINE FOR IT THAT U CAN TAKE!!! MY DOCTOR HE SAID HIS LAST RESORT IS TO GO IN AND CUT THE MUSCLE TO MY PANCREAS AND MEASURE THE PRESURE IN IT? IAM SCARED TO DO THAT BECAUSE HE SAID IT COULD BE FATEL! DO U HAVE ANY ANSWERS FOR ME? THANKS SO MUCH SHONDA WELSH
Blank
Avatar_n_tn
gosh that is awful
I has some ice cream a week ago and have been very sick ever since
First had bad diarrhea - took immodium
Then gas - took simethicone
The intense headaches - nothing is helping
Dr said give it a few more days (must think it is a virus)

blech


Blank
Avatar_n_tn
test
Blank
Avatar_n_tn
Hi Greg.  I am a 31 year old female who had my second child in March '98.  C-section.  After going to my OBGYN for first check up of sutured area (it wasn't healing very well - inflammation/red) He told me to take 4-6 Advil twice daily and that should make the inflammation go down quicker.  It sure did make it go down quicker, then I started having stomach problems such as yours, esophagitis, and severe back pain.  I went to all kinds of doctors and they put me on Prevacid or Prilosec through the duration of my pain.  After 2 years and switching doctors, I found out that I had a peptic ulcer due to the 4-6 Advil twice daily and that the Prevacid and Prilosec - I was allergic to.  They put me on Zantac and Carafate every 12 hours along with Claritin due to a post nasal drip which was also irritating the ulcer.  A diet to - no acidic/fatty/spicy foods, no coffee, no chocolates, no milk or dairy products because they all irritate the ulcer.  Just soft bland food. (mashed potatoes, steam vegetables (no butter) and soft carbohydrates.  I have only been on this for 3 days and I feel wonderful after two years of pain.  Hope this helps with your problem.  good luck!  Karen
Blank
Avatar_n_tn
Greg,
     Have you found an answer to your question? My 14 yo has had periodic bouts of nausea and loss of appetite which last for about 4-5 days, now 7 days. He takes advil prn. I wonder if there could be a correlation.
Would love to hear back from you,
Sandy
***@****
Blank
Avatar_n_tn
embarresed isay this 1st of all i am a very clean person body wise. the problem is ihad to give up 2 good jobs because coworkers complained i had a body odor but they thought i had poor hygeine how coulld iget them to understand its something internal / so tokeep the humiliation down i had to quit jobs people still complain in stores when i shop what is that smell i'm becoming a recluse i dont want to go any where could this come from my stomach or lungs i do smoke have you ever known a patient or anyone to go thru this.
Blank
Avatar_n_tn


Dear Dr,

I
Blank
Avatar_n_tn
hello doctor , i have been having some stomach problems
where  i feel a bloated type feeling in the area of
my lower chest / upper stomach . when this happens i feel
fatigue and nausea setting in. I am on a birth control
for almost a year now , but i have just begun to feel this
way so im almost sure that the pills are not the cause.
i have in the past been diagnosed with sickle cell anemia
and i dont know if the way i'm feeling is because of this.
Blank
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
2 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank